The 12th Invest in ME Research Conference June, 2017, Part 2
MEMum presents the second article in a series of three about the recent 12th Invest In ME International Conference (IIMEC12) in London.
Discuss the article on the Forums.

(Inital?) worsening of Symptoms with D-Ribose/D-Galactose

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Nana86, May 22, 2015.

  1. Nana86

    Nana86

    Messages:
    19
    Likes:
    4
    Hi everybody!

    I´m getting kind of methylation-/mitochondria-treatment from my doctor and some of my problems already have improved. Unfortunately I´m still having a lot of problems with circulation (dizziness, feeling weak etc.) and I don´t have so much energy. Although my energy levels have improved a lot, I´m now at the point where I can do some house work, go for a walk 1/2 to 1 hour and study at home. Also my constant muscle pain has almost disappeared. Just if I´m doing more than described above for like 3-4 days I would get very weak again, have to lay in bed and the muscle pain comes back. Then it needs some time until I´m back to "normal".

    My doctor told me I should try D-Galactose and D-Ribose. After I began taking Galactose, in the first few days I felt I got more energy. But then I got strong tingling in my lips, hands and feet. In addition to that my tongue tip turned red and parts of my mouth were burning (like if it was really burned). Also I got weaker and weaker and my problems with circulation got worse...:(
    After two weeks I stopped the Galactose.

    I´m now taking 10g Ribose for 3 days and I feel I have more energy, can concentrate better. But (besides from gastrointestinal upset and headache) it gives me back the muscle pain!!! I read everywhere it helps people with muscle issues, but in my case it makes them worse.

    Has anyone of you experienced something like that with Galactose or Ribose?
    Concerning Ribose could it be just an inital worsening of symptoms?

    I´d be really happy about somebody sharing his/her experiences with me :)

    Yours
    Nana
     
    rosie26 likes this.
  2. Alea Ishikawa

    Alea Ishikawa

    Messages:
    233
    Likes:
    327
    @Nana86 - I don't know enough about galactose to comment. But I would consider possible interactions.

    On D-ribose, I've never heard of an initial worsening of symptoms or increased muscle pain. From what I've read, D-ribose is actually a simple sugar naturally produced by the body, made using glucose, and helps with the ATP energy process. In my personal experience, it has significantly reduced my daily body pain and increased concentration somewhat. However, there has been some concern raised by @dannybex lately about D-ribose and glycation, which I am still looking into. I have reduced my intake of D-ribose in the meantime.

    Do you have issues with sugars? I can attest that D-ribose might be best after a meal with carbohydrates, as it can lower your blood sugar, and the more I take, the stronger the dip. I find that taking smaller bits and spacing them out works better than a larger scoop. You will pee out any extra. D-ribose might last about 3-4 hours.

    The other thing I would maybe try myself is seeing if anything else might be causing the back pain (such as straining when lifting or sitting wrong). Like stopping the D-ribose for a few days (if possible) and then seeing if the back pain goes away, trying it again, and stopping it again.



    Having to rest in bed after overexertion is familiar to ME/CFS patients. It's known as post-extertional malaise (PEM) and is one of the hallmarks of the illness. So, you're not alone.
     
    rosie26 likes this.
  3. dannybex

    dannybex Senior Member

    Messages:
    3,152
    Likes:
    2,035
    Seattle
    Jennifer J and rosie26 like this.

See more popular forum discussions.

Share This Page